Taiwanese Journal of Mathematics


Mohammad Baziar and Christian Lomp

Full-text: Open access


Endomorphism rings of modules appear as the center of a ring, as the fix ring of a ring with group action or as the subring of constants of a derivation. This note discusses the question whether certain $*$-prime modules have a prime endomorphism ring. Several conditions are presented that guarantee the primeness of the endomorphism ring. The contours of a possible example of a $*$-prime module whose endomorphism ring is not prime are traced.

Article information

Taiwanese J. Math., Volume 19, Number 3 (2015), 953-962.

First available in Project Euclid: 4 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16D10: General module theory 16S50: Endomorphism rings; matrix rings [See also 15-XX]

prime modules endomorphism rings *-prime


Baziar, Mohammad; Lomp, Christian. ENDOMORPHISM RINGS OF MODULES OVER PRIME RINGS. Taiwanese J. Math. 19 (2015), no. 3, 953--962. doi:10.11650/tjm.19.2015.5111. https://projecteuclid.org/euclid.twjm/1499133672

Export citation


  • S. A. Amitsur, Rings of quotients and Morita contexts, J. Algebra, 17 (1971), 273-298.
  • G. M. Bergman and I. M. Isaacs, Rings with fixed-point-free group actions, Proc. London Math. Soc., 27(3) (1973), 69-87.
  • L. Bican, P. Jambor, T. Kepka and P. Němec, Prime and coprime modules, Fund. Math., 107(1) (1980), 33-45.
  • I. Borges and C. Lomp, Irreducible actions and compressible modules, J. Algebra Appl., 10(1) (2011), 101-117.
  • M. Cohen, Hopf algebras acting on semiprime algebras, Contemp. Math., 43 (1985), 49-61.
  • M. Cohen and L. H. Rowen, Group graded rings, Comm. Algebra, 11 (1983), 1253-1270.
  • J. Dixmier, Enveloping algebras, Vol. 11 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 1996. Revised reprint of the 1977 translation.
  • J. W. Fisher and S. Montgomery, Semiprime skew group rings, J. Algebra, 52(1) (1978), 241-247.
  • A. Haghany and M. R. Vedadi, Endoprime modules, Acta Math. Hungar., 106(1-2) (2005), 89-99.
  • C. Lomp, When is a smash product semiprime? A partial answer, J. Algebra, 275(1) (2004), 339-355.
  • C. Lomp, A central closure construction for certain algebra extensions. Applications to Hopf actions, J. Pure Appl. Algebra, 198(1-3) (2005), 297-316.
  • C. Lomp, Prime elements in partially ordered groupoids applied to modules and Hopf algebra actions, J. Algebra Appl., 4(1) (2005), 77-97.
  • L. Rowen, Some results on the center of a ring with polynomial identity, Bull. Amer. Math. Soc., 79 (1973) 219-223.
  • P. F. Smith, Modules with many homomorphisms, J. Pure Appl. Algebra, 197(1-3) (2005), 305-321.
  • R. Wisbauer, Modules and algebras: bimodule structure and group actions on algebras, Vol. 81 of Pitman Monographs and Surveys in Pure and Applied Mathematics, Addison Wesley Longman Ltd., Harlow, Essex, 1996.
  • J. Zelmanowitz, A class of modules with semisimple behavior, In A. Facchini and C. Menini, editors, Abelian Groups and Modules., Kluwer Acad. Publ. 1995, pp. 491-500.
  • J. Zelmanowitz, Endomorphism rings of torsionless modules, J. Algebra, 5 (1967), 325-341.